Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 9, 2021, 2:35 PM CDT for Choctaw County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 2:35 PM CDT (19:35 UTC)
- Expired
- Apr 9, 2021, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 135 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
564
WWUS84 KMOB 091935
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Fri Apr 9 2021
ALZ051-MSZ067-092015-
Choctaw AL-Wayne MS-
235 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 315 PM
CDT...
At 235 PM CDT, the strong thunderstorm was located 10 miles south of
Crandall, or 14 miles northeast of Waynesboro, moving northeast at 15
mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Gilbertown and Toxey.
LAT...LON 3201 8820 3170 8845 3169 8846 3178 8863
3186 8860 3190 8847 3211 8844
TIME...MOT...LOC 1935Z 206DEG 14KT 3183 8849
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 1:18 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 9, 1:18 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
118 PM CDT Fri Apr 9 2021
.MESOSCALE UPDATE...A west-southwest flow pattern aloft continues
across the north central Gulf Coast region this afternoon, while
moist southerly flow continues to advect rich low level moisture
into our area with surface dewpoints in the mid to upper 60s.
Ascent associated with an initial shortwave impulse embedded in
the W-SW flow aloft is translating across the northern Gulf and
adjacent coastal portions of the CWA early this afternoon.
Scattered to numerous showers and thunderstorms continue to
develop across coastal portions southwest AL and the western FL
panhandle and the adjacent Gulf waters as of 1 PM CDT. GOES-16
satellite imagery shows extensive cloud cover across southern
portions of the forecast area in association with the ongoing (as
well as earlier) convection. However, visible imagery shows an
area of cumulus developing across southeast MS and interior
southwest AL within a region that has had clearing today to the
northwest of the aforementioned cloud shield. The atmosphere is
quite unstable across this portion of our area with CAPE values of
2000-3000 J/KG and 700-500 mb lapse rates of 7-7.5 C/km per the
17Z SPC mesoscale analysis. Ascent/warm advection will continue to
spread into southeast MS and interior southwest AL ahead of the
approaching subtle shortwave and also along a subtle surface
trough/boundary over this portion of the region, which should
result in the development of scattered to locally numerous storm
cells this afternoon. This is already evidenced with glaciation
noted in Day Cloud Phase Distinction RGB imagery on some of the
cells forming over southeast MS and interior southwest AL. The
moderate to strong instability and steep lapse rates will create a
favorable environment for a few of the storms to become supercells
with potential of large and potentially damaging hail and damaging
gusts especially along and northwest of a Lucedale, MS to Camden,
AL line this afternoon. Locally heavy rain will also be possible
with the strongest cells.
Strong/frequent rip currents will continue through the weekend. We
also issued a High Surf Advisory along our local beaches from
late tonight through Sunday morning as surf heights/breakers
increase to 5-7 feet. /21
&&
.AVIATION...
18Z issuance...VFR to MVFR prevails this afternoon, though
localized IFR conditions will be possible near scattered to
numerous SHRA/TSRA that develop around the region. Localized
strong wind gusts, hail and heavy rain will be possible with a few
of the storms, especially in southeast MS and southwest AL this
afternoon. A very intense/significant squall line is still on
track to move across the region from just after 09-05-06Z to
around 09.15Z. Significant/damaging wind gusts, frequent
lightning, and reduced visibility to heavy rain will likely
accompany this line as it moves across our region during this
time. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
High Surf Advisory from 1 AM Saturday to 7 AM CDT Sunday for
ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
High Surf Advisory from 1 AM Saturday to 7 AM CDT Sunday for
FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 10 PM this evening to 4 PM CDT
Saturday for GMZ631-632-650-655.
Small Craft Advisory from 10 PM this evening to 7 PM CDT
Saturday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Apr 9, 10:23 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1023 AM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL 4 W BASHI 31.98N 87.93W
04/09/2021 E1.75 INCH CLARKE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED NEAR BASHI RD
ABOUT 3 TO 4 MILES EAST OF HIGHWAY 69.
&&
JFBLocal storm report, Apr 9, 11:59 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1159 AM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 4 SSE COFFEEVILLE 31.71N 88.06W
04/09/2021 E2.50 INCH CLARKE AL EMERGENCY MNGR
HAIL UP TO TENNIS BALL SIZE REPORTED ON
HIGHWAY 69 BETWEEN COFFEEVILLE AND SALITPA.
THE HAIL RESULTED IN VEHICLE DAMAGE.
&&
JFBSpecial weather statement, Apr 9, 12:23 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1223 PM CDT Fri Apr 9 2021
ALZ054-091815-
Wilcox AL-
1223 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WILCOX
COUNTY UNTIL 115 PM CDT...
At 1222 PM CDT, the strong thunderstorm was located 6 miles south of
Consul, or 18 miles southeast of Linden, moving northeast at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Camden and Yellow Bluff.
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8688 3183 8720 3183 8734
3204 8762 3213 8762 3213 8752 3226 8752
3227 8751 3227 8744
TIME...MOT...LOC 1722Z 218DEG 12KT 3216 8753
BlackSpecial weather statement, Apr 9, 2:16 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
216 PM CDT Fri Apr 9 2021
ALZ054-057-092000-
Wilcox AL-Butler AL-
216 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 300 PM
CDT...
At 216 PM CDT, the strong thunderstorm was located 10 miles north of
Pine Apple, or 17 miles east of Camden, moving east at 25 mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Butler
and southeastern Wilcox Counties.
LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8686 3196 8686 3196 8662
3187 8660 3189 8712 3215 8742 3217 8729
TIME...MOT...LOC 1916Z 252DEG 20KT 3202 8699
BlackSpecial weather statement, Apr 9, 2:18 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Fri Apr 9 2021
ALZ051-092000-
Choctaw AL-
218 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW COUNTY UNTIL 300 PM CDT...
At 217 PM CDT, the strong thunderstorm was located 4 miles west of
Silas, or 15 miles northeast of Waynesboro, moving northeast at 20
mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
LAT...LON 3198 8807 3195 8808 3197 8809 3195 8812
3194 8810 3192 8809 3194 8807 3192 8806
3190 8813 3187 8813 3185 8816 3182 8818
3180 8818 3170 8833 3170 8847 3181 8847
3201 8831 3205 8823
TIME...MOT...LOC 1917Z 221DEG 19KT 3176 8841
BlackSpecial weather statement, Apr 9, 2:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Fri Apr 9 2021
ALZ051-MSZ067-092015-
Choctaw AL-Wayne MS-
235 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 315 PM
CDT...
At 235 PM CDT, the strong thunderstorm was located 10 miles south of
Crandall, or 14 miles northeast of Waynesboro, moving northeast at 15
mph.
Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Gilbertown and Toxey.
LAT...LON 3201 8820 3170 8845 3169 8846 3178 8863
3186 8860 3190 8847 3211 8844
TIME...MOT...LOC 1935Z 206DEG 14KT 3183 8849
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:33 PM CDT | Small Craft Advisory | MOB | 41 hr | |
| Apr 9, 2:57 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Apr 9, 3:30 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Apr 9, 3:57 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 9, 4:17 AM CDT | Special Weather Statement | MOB | Mobile | 58 min |
| Apr 9, 4:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:28 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:42 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:47 AM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Apr 9, 6:54 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| Apr 9, 7:02 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 43 min |
| Apr 9, 7:45 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 21 min |
| Apr 9, 8:06 AM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Apr 9, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 9, 8:28 AM CDT | Special Marine Warning | MOB | 105 min | |
| Apr 9, 9:49 AM CDT | Special Marine Warning | MOB | 54 min | |
| Apr 9, 12:18 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 43 hr |
| Apr 9, 12:23 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| Apr 9, 2:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Apr 9, 2:18 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Apr 9, 2:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Apr 9, 8:11 AM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Apr 9, 8:16 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 119 min |
| Apr 9, 10:15 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Apr 9, 10:16 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
| Apr 9, 10:18 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.